Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 128, NWS Kansas City, MO

June 17, 2013Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 17, 2013, 9:34 AM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Jun 17, 2013, 9:24 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2013, 9:34 AM CDT (14:34 UTC)
In effect from
Jun 17, 2013, 9:24 PM CDT
Expired
Jun 18, 2013, 8:33 PM CDT
In force
23 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Grand River near Urich (URHM7).

Action stage
21 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 5:48 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 17, 5:48 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 AM CDT Mon Jun 17 2013

.SHORT TERM...(Today and Tonight)
Issued at 352 AM CDT MON JUN 17 2013

Large convective system that developed over the High Plains late
Sunday is now dropping into southeast KS and much of Oklahoma.
Extensive stratiform region behind this MCS and weak shear are
favorable for the development of an MCV over KS/OK...which may just
enhance the initial vort max which initiated this convection. Radar
loops tend to hint at a circulation developing near McPherson, KS. If
an MCV does form over central KS, it is likely to slowly track east-
southeastward into the MO Ozarks through early afternoon. Meanwhile a
weak stationary boundary has positioned itself from near Emporia to
Jefferson City, and this has been the focus for scattered
thunderstorms early this morning thanks to a westward-propagating
wave emanating from the Ozarks. This boundary may serve as a focus
for additional convection through the morning and early afternoon
especially if an MCV can become organized and enhance lift downshear.
Weak shear should minimize any threat for strong storms, although
locally heavy rainfall is a possibility especially south and
southeast of Kansas City.

Upper wave will drop southeast of the area this evening while weak
high pressure builds in from the north. This will keep things dry
through most of Wednesday while upper level ridging keeps
temperatures close to average. There is a slight chance for
thunderstorms over the western parts of the forecast area late Weds
afternoon, though the better chances will likely hold off until after
dark.

.LONG TERM...(Wednesday Night through Sunday)
Issued at 352 AM CDT MON JUN 17 2013

During the latter half of the week and into the weekend, a longwave
ridge will gradually build across the central CONUS, decreasing the
chance of precipitation and allowing temperatures to rise into the
lower to mid 90s each afternoon.

The best chance for thunderstorms during the period is Wednesday
night, as a shortwave trough slides down the ridge across central
Missouri. Afterward, the ridge will build into the region and keep
most precipitation off to our north and northeast, although cold-
pool interactions or any southward deviation of the forecast pattern
could allow some precipitation in northern Missouri. As is typical
of this season, any thunderstorm chances will be slightly better
during the nighttime hours. Models hint that the ridge may begin to
break down and shift eastward by the end of the period, which may
allow for a better chance of thunderstorms throughout the CWA by
late Sunday or Monday.

Southerly low-level winds and a decent gulf connection will result
in dewpoint temperatures in the upper 60s to mid 70s through much of
the period, which will combine with high temperatures in the 90s to
result in heat concerns for the end of the week into the weekend.
Heat indices in the 100-105 F range are not out of the question for
Friday through Sunday, and conditions will continue to be monitored
for heat advisory potential.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 550 AM CDT MON JUN 17 2013

Weak low pressure developed in the wake of last night's thunderstorms
and can be seen on radar slowly rotating near Wichita. This feature
will gradually push east-southeast into southeast KS and southwest MO
through the early afternoon. Best chances for thunderstorms will be
ahead of this feature across SZL-JEF corridor and points south.
However, additional scattered storms are developing further north
near TOP and MCI near a weak boundary, and this activity could
persist for another few hours until the low passes to the south.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Hawblitzel
LONG TERM...Laflin
AVIATION...Hawblitzel
Hazardous weather outlook, Jun 17, 4:52 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 AM CDT MON JUN 17 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
452 AM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS AREAS SOUTH OF
HIGHWAY 36. SOME OF THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL...ESPECIALLY SOUTH OF HIGHWAY 50. SEVERE THUNDERSTORMS ARE
NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT THROUGH FRIDAY
AFTERNOON. THE RISK FOR SEVERE WEATHER DURING THIS PERIOD IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH RAINFALL REPORTS ARE
APPRECIATED.

HAWBLITZEL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:45 AM CDTRiver Flood WarningEAXCarroll, Chariton25 hr
Jun 17, 9:34 AM CDTRiver Flood WarningEAXCass, Henry, Johnson6 hr
Jun 17, 12:11 PM CDTRiver Flood WarningEAXCooper17 hr
Jun 17, 2:54 PM CDTAreal Flood AdvisoryEAXCass, Jackson, Johnson, Lafayette, Pettis, Saline4 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.